MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54750014530
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.X-ray review result: post-op ct show a thoracic construct with bi-cortical purchase of both screws at this level.Insertion distance and screw length is determined by the performing surgeon and no hardware failure is present in this image.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre operative diagnosis for this procedure: dislocation fracture at t5-t6 type of procedure or technique used: t3-t4 and t6-t7 percutaneous pedicle screw (pps) fusion it was reported that intra-op, due to unavailability of 4.5mm x 25mm screws, 4.5mm x 30mm screws were inserted forcibly using o-arm navigation.As a result, the screws on both sides of t3 protruded the anterior wall of the vertebral body, causing an event that hit the lung and the thoracic aorta.No patient complications were reported but it was nearly a catastrophe.Final tightening was performed forcibly with the construct.There was a delay of less than 60 minutes in the overall procedure time.No injury to the patient was reported.

Brand Name
CD HORIZON SOLERA VOYAGER SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8564176
Report Number1030489-2019-00496
Device Sequence Number2339286
Product Code NKB
UDI-Device Identifier00643169501157
UDI-Public00643169501157
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2025
Device Catalogue Number54750014530
Device Lot NumberH5389774
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1